Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 291, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Oct 6, 2017, 9:45 PM CDT for Armstrong County, Donley County, Randall County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2017, 9:45 PM CDT (02:45 UTC)
- Expired
- Oct 6, 2017, 10:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Armstrong County, TX, Donley County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 39 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 6, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 8.5
The text
As transmitted.
873
WUUS54 KAMA 070245
SVRAMA
TXC011-129-381-070345-
/O.NEW.KAMA.SV.W.0291.171007T0245Z-171007T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
945 PM CDT FRI OCT 6 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northeastern Randall County in the Panhandle of Texas...
Armstrong County in the Panhandle of Texas...
Western Donley County in the Panhandle of Texas...
* Until 1045 PM CDT
* At 945 PM CDT, a severe thunderstorm was located 7 miles northeast
of Palo Duro Canyon, or 14 miles west of Claude, moving east at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Clarendon, Claude, Howardwick, Washburn, Greenbelt Lake, Palo Duro
Canyon and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3493 10172 3518 10171 3518 10088 3484 10084
TIME...MOT...LOC 0245Z 267DEG 39KT 3505 10161
HAIL...1.00IN
WIND...60MPH
$$
Guerrero3 follow-up statements
371
WWUS54 KAMA 070315
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1015 PM CDT FRI OCT 6 2017
TXC381-070325-
/O.CAN.KAMA.SV.W.0291.000000T0000Z-171007T0345Z/
Randall TX-
1015 PM CDT FRI OCT 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDALL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area and therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
the Panhandle of Texas.
LAT...LON 3490 10144 3518 10130 3518 10088 3484 10084
TIME...MOT...LOC 0315Z 267DEG 39KT 3507 10121
$$
TXC011-129-070345-
/O.CON.KAMA.SV.W.0291.000000T0000Z-171007T0345Z/
Armstrong TX-Donley TX-
1015 PM CDT FRI OCT 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN ARMSTRONG AND WESTERN DONLEY COUNTIES...
At 1015 PM CDT, a severe thunderstorm was located over Goodnight, or
9 miles east of Claude, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Clarendon, Howardwick, Greenbelt Lake and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3490 10144 3518 10130 3518 10088 3484 10084
TIME...MOT...LOC 0315Z 267DEG 39KT 3507 10121
HAIL...1.00IN
WIND...60MPH
$$
Guerrero220
WWUS54 KAMA 070336
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1036 PM CDT FRI OCT 6 2017
TXC011-070346-
/O.CAN.KAMA.SV.W.0291.000000T0000Z-171007T0345Z/
Armstrong TX-
1036 PM CDT FRI OCT 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARMSTRONG COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area and therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
the Panhandle of Texas.
LAT...LON 3487 10109 3517 10108 3518 10088 3484 10084
TIME...MOT...LOC 0336Z 267DEG 39KT 3508 10093
$$
TXC129-070345-
/O.CON.KAMA.SV.W.0291.000000T0000Z-171007T0345Z/
Donley TX-
1036 PM CDT FRI OCT 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WESTERN DONLEY COUNTY...
At 1036 PM CDT, a severe thunderstorm was located near Howardwick, or
10 miles north of Clarendon, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Clarendon, Howardwick and Greenbelt Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3487 10109 3517 10108 3518 10088 3484 10084
TIME...MOT...LOC 0336Z 267DEG 39KT 3508 10093
HAIL...1.00IN
WIND...60MPH
$$
Guerrero843
WWUS54 KAMA 070344
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1044 PM CDT FRI OCT 6 2017
TXC129-070354-
/O.EXP.KAMA.SV.W.0291.000000T0000Z-171007T0345Z/
Donley TX-
1044 PM CDT FRI OCT 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DONLEY COUNTY WILL
EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 100 AM CDT for
the Panhandle of Texas.
LAT...LON 3487 10109 3517 10108 3518 10088 3484 10084
TIME...MOT...LOC 0344Z 267DEG 39KT 3508 10084
$$
GuerreroWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 8:56 PM CDT, 49 minutes earlier.
Area forecast discussion, Oct 6, 8:56 PM CDT, 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 856 PM CDT Fri Oct 6 2017 .UPDATE...Storms have finally broke out from Beaver to Hereford. Expect these will fill into a line impacting the ern 2/3rds of the Panhandles with plenty of wind shear and cape for severe potential. A SVR TSTM watch has been issued along and east of the aforementioned line until 1 am. Gittinger && .PREV DISCUSSION... /Issued 608 PM CDT Fri Oct 6 2017/ AVIATION...00Z TAFs...VFR conditions will prevail throughout the forecast period under mostly clear skies. However, thunderstorms have developed north of Dalhart and more are expected to develop across the western Panhandles tonight. Best chance appears to be at KAMA with VCTS mention BTWN 07/02Z thru 07/05Z. Otherwise, winds will veer from southwest 15 to 25 kts to northwest 15 to 25 kts behind frontal passage at all terminals around 07/03Z at KGUY through 07/06Z for KDHT & KAMA. After frontal passage, winds should start to AOB 12 kts with mostly clear to clear skies for the rest of the TAF period. Bieda && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 88/88
Hazardous weather outlook, Oct 6, 2:23 PM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 223 PM CDT Fri Oct 6 2017 OKZ001>003-TXZ001>020-070900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 223 PM CDT Fri Oct 6 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected later this afternoon and tonight across the Texas and Oklahoma Panhandles. These thunderstorms could become strong to severe with hail and damaging winds being the primary hazards. An isolated tornado can't be ruled out. Flash flooding will also remain a possibility with storms over areas that received heavy rain recently. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A light frost may be possible across the northwestern Panhandles Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Emergency Management officials and spotter groups should be alert for severe weather this afternoon and tonight across all of the Panhandles. Beat
In the hours before
Special weather statement, Oct 6, 8:06 PM CDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Amarillo TX 806 PM CDT FRI OCT 6 2017 OKZ002-003-TXZ003>005-070145- Texas OK-Beaver OK-Ochiltree TX-Hansford TX-Lipscomb TX- 806 PM CDT FRI OCT 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAVER... SOUTHEASTERN TEXAS...NORTHWESTERN LIPSCOMB...NORTHEASTERN HANSFORD AND NORTHERN OCHILTREE COUNTIES UNTIL 845 PM CDT... At 805 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Gruver, or 14 miles north of Spearman, moving east at 55 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Perryton, Booker, Hardesty, Bryans Corner, Farnsworth, Boyd and Balko. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3627 10138 3651 10147 3686 10062 3638 10045 TIME...MOT...LOC 0105Z 251DEG 49KT 3639 10129 Guerrero
Local storm report, Oct 6, 9:09 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT FRI OCT 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL BOOKER 36.46N 100.54W
10/06/2017 M1.25 INCH LIPSCOMB TX PUBLIC
SOCIAL MEDIA POST SHOWED HAIL THE SIZE FROM NICKELS TO
HALF DOLLARS.
&&
EVENT NUMBER AMA1700859
WEBERSpecial weather statement, Oct 6, 9:11 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Amarillo TX
911 PM CDT FRI OCT 6 2017
TXZ003-004-008-009-070300-
Hutchinson TX-Ochiltree TX-Roberts TX-Hansford TX-
911 PM CDT FRI OCT 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUTCHINSON...
SOUTHEASTERN HANSFORD...NORTHWESTERN ROBERTS AND OCHILTREE COUNTIES
UNTIL 1000 PM CDT...
At 911 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Farnsworth to Spearman to 4 miles
southeast of Morse. Movement was northeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Perryton, Spearman, Wolf Creek Park, Waka, Farnsworth and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 100 AM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3595 10072 3594 10152 3625 10130 3650 10092
3650 10055 3637 10055
TIME...MOT...LOC 0211Z 244DEG 40KT 3636 10097 3620 10118 3601 10141
GuerreroSpecial weather statement, Oct 6, 9:17 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Amarillo TX
917 PM CDT FRI OCT 6 2017
TXZ008-009-012>014-070315-
Gray TX-Hutchinson TX-Roberts TX-Potter TX-Carson TX-
917 PM CDT FRI OCT 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARSON...SOUTHERN
HUTCHINSON...NORTHWESTERN GRAY...EAST CENTRAL POTTER AND ROBERTS
COUNTIES UNTIL 1015 PM CDT...
At 917 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Pringle to 5 miles north
of Borger to 8 miles south of Fritch. Movement was east at 55 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Pampa, Borger, Miami, Fritch, Stinnett, Skellytown and Codman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 100 AM CDT for
the Panhandle of Texas.
LAT...LON 3559 10066 3537 10174 3572 10151 3594 10147
3600 10057 3588 10054 3578 10054
TIME...MOT...LOC 0217Z 260DEG 46KT 3591 10135 3574 10144 3552 10161
GuerreroLocal storm report, Oct 6, 9:39 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
939 PM CDT FRI OCT 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND GST 2 N AMARILLO 35.23N 101.82W
10/06/2017 M59 MPH POTTER TX BROADCAST MEDIA
WONDERLAND PARK
&&
EVENT NUMBER AMA1700860
KJSLocal storm report, Oct 6, 9:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
945 PM CDT FRI OCT 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND DMG 2 N AMARILLO 35.24N 101.82W
10/06/2017 POTTER TX EMERGENCY MNGR
TREES AND POWER LINES DOWN ON MIRROR STREET BETWEEN NE
20TH AND NE 24TH AVENUES.
&&
EVENT NUMBER AMA1700861
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:06 PM CDT | Special Weather Statement | AMA | Hansford | 39 min |
| Oct 6, 8:13 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree | 62 min |
| Oct 6, 8:37 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 68 min |
| Oct 6, 9:11 PM CDT | Special Weather Statement | AMA | Ochiltree | 49 min |
| Oct 6, 9:13 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 62 min |
| Oct 6, 9:17 PM CDT | Special Weather Statement | AMA | Hutchinson, Roberts | 58 min |
| Oct 6, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts | 37 min |
| Oct 6, 9:52 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 25 min |
| Oct 6, 10:03 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Wheeler | 57 min |
| Oct 6, 10:27 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 33 min |
| Oct 6, 10:58 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.